Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Suffering from Diabetes. Taking Telmisartan and Glimepiride Pioglitozone Hydrochloride. Is dryness due to tab?

I am a diabetic for the last two years and this began at the age of 62. I am also hypertensive . My daily medication consists of one tablet of Telmisartan40mg. combined with hydrochlorthiazide and one tablet of Glimepiride Pioglitozone Hydrochloride & Metformin Hydrochloride. My problem is that of extreme dryness of skin which does not respond well with moisturisers. Is there any ofpossibility of my medication being responsible for thi skin problem. R.Padmanabhan.
Asked On : Fri, 1 Feb 2013
Answers:  1 Views:  70
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
There can be following reasons for your skin dryness.
1... Use of diuretic like hydrochlorthiazide results in water loss from skin
2.. Undetected hypothyroidism
3... Diabetes in itself can cause dry skin.

Dry skin is so common in people with diabetes because diabetics regularly experience high glucose levels. When glocose levels are high, the skin and surrounding tissues are zapped of vital moiture resulting in extremely dry legs, feet and elbows. 

Another cause of dry skin in diabetes patients is poor circulation. People with this disease often experience a loss of circulation and nerve sensation in their extremities. This can cause the sweat glands to slow or shut down. Without sweat to keep the skin moist, a futher drying of the skin can occur.

Follow these tips for keeping your skin hydrated in spite of diabetes:
1...Try to keep your glucose levels under control.
2...Drink plenty of water.
3...Always use lotions and creams to hydrate your skin.
4....Decrease the amount of times that you bathe and use a gentle, hydrating soap when you do. Your water temperature should also be lukewarm, not hot.
5....Use a humidifer.
6.. Get tested for hypothyroidism
7... Ask your doctor to add some other anti hypertensive instead of hydrochlorthiazide,if possible.
Answered: Sat, 2 Feb 2013
I find this answer helpful

5 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor